How severe can the flushes be?
- 7 Jul 2010 by creekroses
- niaspan, zetia, high cholesterol, blood disorders
I take niaspan & zetia, I also have to take synthyroid, potassium, and blood pressure medicine with fluid med, I have been on niaspan for approx 4 months and zetia 8 months, other meds on for years. I just had a complete blood work done last month. I have experienced some bad flushes, the first time was about 3 months ago. I woke up in the middle of the night stinging all over severely & my skin was on fire and I was red all over.( I looked like I had a very bad sunburn & felt that way). I couldn't stand nothing to touch me, I was dizzy & thought I was going out. I got into a cold shower and the water was very warm running off me. I told my Dr and he said let him know if it does it again. It happen again last night but this time when I got in the shower I was leaning on the wall and then I came too in the shower floor. took me a few minutes to realize what happen and be able to get up and go to bed. The next morning the back of my knee's hurt (very sore). I felt a little out of it also. Can anyone give in an insite on what happened. I have a dr appt friday.
25 Jul 2010
I am not sure what happened to you but your experience is unlikely to be caused by Niaspan.
Niaspan can cause certain side effects, such as flushing (warmth, itching, redness, or tingly feeling under your skin)which can be made worse if you drink alcohol or hot beverages shortly after you take Niaspan.
However the flushing effect usually disappears over time as you keep taking the medication...
Good luck at the doctors.
Read more: http://www.drugs.com/niaspan.html#ixzz0uexev9TB
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
In a business column I found the following: "The drugmaker’s Global Human Health President Kenneth Frazier told CNBC that the company ...
1 answer • 22 Nov 2009
... #'s has any one else experienced this? I have been scared all week thinking I may have something terribly wrong with my liver
1 answer • 1 Dec 2010
I have over 10 year history of taking cholesterol medication. Have my blood checked every 8 weeks and have been on all the different medication. ...
1 answer • 29 Jun 2012
... weakness in my legs and loss of balance. What do you suggest? I am 72 years old and male. George W
3 answers • 25 Jul 2013